MAUDE Adverse Event Report: VYAIRE MEDICAL VITAL SIGNS¿ ADULT ANESTHESIA BREATHING CIRCUIT; VENTILATOR, EMERGENCY, MANUAL (RESUSCITATOR)

VYAIRE MEDICAL VITAL SIGNS¿ ADULT ANESTHESIA BREATHING CIRCUIT; VENTILATOR, EMERGENCY, MANUAL (RESUSCITATOR)
Model Number VITAL SIGNS¿ ADULT ANESTHESIA BREATHING CIRCUIT
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, the suspect device has not been returned for evaluation.No root cause has been determined yet.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
It was reported to vyaire medical that a patient experienced an adverse event while connected to sku: amy520x4f product: vital signs adult anesthesia breathing circuit.The customer said that the patient sustained tetanus upon completing a functional endoscopic sinus surgery (fess).The attending anesthesiologist paged his team to notify them of the "waking up" patient.The patient remained on the ventilator, waiting to return to spontaneous ventilation.The patient suddenly woke up, and the team immediately removed the patient from the ventilator and provided positive pressure ventilation via a bag-mask valve.Minimal etco2 was noted with small tidal volumes.The clinicians stated that they could not maintain any pressure from the bag.The clinicians checked for a circuit leak, but none were found, and the patient was placed back on the ventilator.The patient's saturation began to drop, and their heart rate decreased to the '30s.The staff decided to begin chest compressions and give the patient the necessary drugs to raise all vital signs.The physician noticed that the circuit hme filter was sticking out of the end of the reinforced endotracheal tube.The hme filter was withdrawn, the circuit was reconnected, and the team could immediately ventilate the patient.The patient's vital signs began to improve slowly.At this time, it is unknown if the patient experienced any further harm or injury.
 
Additional Manufacturer Narrative
Result of investigation:the suspect device was returned for evaluation and it was observed filter part number r8004231 (used to manufacture the fg amy520x4f), this filter was received with the media sponge detached and opened.Sample was evaluated according to our internal procedures and a defect could be observed.Therefore, the defect reported by the customer was confirmed.It was determined that the material may be related with the reported defect since the mini filter is not manufactured at vyaire medical.Although incoming inspection personnel perform an inspection according to rmqas r8004231, but this inspection is only a sampling.Additionally pfmea 58a was reviewed and we have the controls for this kind of issue.

Brand Name
VITAL SIGNS¿ ADULT ANESTHESIA BREATHING CIRCUIT
Common Device Name
VENTILATOR, EMERGENCY, MANUAL (RESUSCITATOR)
Manufacturer (Section D)
VYAIRE MEDICAL
510 technology dr
irvine IL 92618
Manufacturer (Section G)
PRODUCTOS UROLOGOS DE MEXICO S.A. DE C.V.
cerrada via de la produccion
no. 85, parque undustrial mex
mexicali,
MX  
Manufacturer Contact
erika bonilla
510 technology dr
irvine, IL 92618
7149227837
MDR Report Key14706731
Report Number8030673-2022-00253
Device Sequence Number20102365
Product Code BTM
UDI-Device Identifier10190752123014
UDI-Public(01)10190752123014
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVITAL SIGNS¿ ADULT ANESTHESIA BREATHING CIRCUIT
Device Catalogue NumberAMY520X4F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer05/08/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown